Dear Drs Rassman & Pak,
I’m 34 years old, white male with dark brown hair. I have been on propecia since age 29 for a thinning crown. My current results are in the photos attached. Results have been excellent, substantial reversal and the hair fall when I touched or washed. My hair ceased. I would like to know if you think adding rogaine would give even some minimal improvement in thickness and/or crown coverage, or if adding minoxidil could be harmful and damage my Finasteride results. I am aware of the compliance issues.
Thank you very much, any advice greatly appreciated. You may post these photos.
The photos you sent were basically the same, so I opted to just post one of them. The photo doesn’t really show me much, since I don’t know what I’m comparing it to. Lighting and hair style could play a role in what I’m seeing.
As I’m sure you know, Rogaine is an over-the-counter medication for treating hair loss. While some people have noted an initial shedding they experience, I would think if Rogaine harms the hair it would not last or be sold in the free market. If you want to add it to your regimen to treat hair loss, it is your prerogative. You can also discuss this options with your doctor. Many patients use both Propecia and Rogaine, and there should be no problem with using both if you have the time and commitment to each for a lifetime.